Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What is the reason for swollen tongue with black and blue color on each side?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5171 Questions
I have a swollen tounge with black/blue on each side
Posted Fri, 27 Dec 2013 in General Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Could be caused by allergies? Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this tongue swelling. From the description you have provided, I am concerned this could represent and allergic reaction manifesting as angioedema. This can be caused by allergens in food, environment, etc. If it is mild and you have no difficulties breathing, the trying some Benadryl or zyrtec would be very helpful. However, if you have breathing difficulties, you would need to visit the emergency room for appropriate management. Are you taking any drugs like Lisinopril, captopril, etc for high blood pressure? IF this is the case, please talk to you doctor and consider stopping them. Also, try to find out if there is any suspicious cause that you may want to avoid. I hope this helps. I wish you well. Thank you so much for using our services and please feel free to ask for clarifications is need be. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor